Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 144, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 12, 2021, 9:36 PM CDT for Cimarron County, Oklahoma. It was in force for 69 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2021, 9:36 PM CDT (02:36 UTC)
- Expired
- Jun 12, 2021, 10:45 PM CDT
- In force
- 69 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
County Cimarron County, OK
The radar
The Amarillo radar (KAMA), 195 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 10:34 PM CDT | HAIL 1 | Boise City, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 58 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.6 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3697 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 18.7
The text
As transmitted.
733
WUUS54 KAMA 130236
SVRAMA
OKC025-130345-
/O.NEW.KAMA.SV.W.0144.210613T0236Z-210613T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
936 PM CDT Sat Jun 12 2021
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Northern Cimarron County in the Panhandle of Oklahoma...
* Until 1045 PM CDT.
* At 935 PM CDT, severe thunderstorms were located along a line
extending from 4 miles southwest of Campo to 11 miles northwest of
Kenton, moving southeast at 25 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile
homes, roofs, and outbuildings. Hail damage to vehicles
is expected.
* Locations impacted include...
Boise City, Keyes, Kenton, Wheeless and Black Mesa Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3699 10210 3677 10211 3662 10300 3700 10300
TIME...MOT...LOC 0235Z 333DEG 20KT 3708 10266 3700 10313
HAIL...1.25IN
WIND...70MPH
$$
TLH4 follow-up statements
327
WWUS54 KAMA 130245
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
945 PM CDT Sat Jun 12 2021
OKC025-130345-
/O.CON.KAMA.SV.W.0144.000000T0000Z-210613T0345Z/
Cimarron OK-
945 PM CDT Sat Jun 12 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHERN CIMARRON COUNTY...
At 945 PM CDT, severe thunderstorms were located along a line
extending from 5 miles southwest of Campo to 8 miles northwest of
Kenton, moving southeast at 25 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile homes,
roofs, and outbuildings. People and animals outdoors will
be injured. Expect hail damage to roofs, siding, windows,
and vehicles.
Locations impacted include...
Boise City, Keyes, Kenton, Wheeless and Black Mesa Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3699 10210 3677 10211 3662 10300 3700 10300
TIME...MOT...LOC 0245Z 333DEG 20KT 3705 10264 3697 10311
HAIL...1.50IN
WIND...70MPH
$$
TLH671
WWUS54 KAMA 130249
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
949 PM CDT Sat Jun 12 2021
OKC025-130345-
/O.CON.KAMA.SV.W.0144.000000T0000Z-210613T0345Z/
Cimarron OK-
949 PM CDT Sat Jun 12 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHERN CIMARRON COUNTY...
At 948 PM CDT, severe thunderstorms were located along a line
extending from 9 miles south of Campo to 7 miles west of Kenton,
moving south at 30 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles. Tree
damage and power outages are likely. People and animals
outdoors will be injured. Expect hail damage to roofs,
siding, windows, and vehicles.
Locations impacted include...
Boise City, Keyes, Kenton, Wheeless and Black Mesa Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3699 10210 3677 10211 3662 10300 3700 10300
TIME...MOT...LOC 0248Z 338DEG 26KT 3698 10263 3690 10310
HAIL...1.50IN
WIND...80MPH
$$
TLH189
WWUS54 KAMA 130313
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1013 PM CDT Sat Jun 12 2021
OKC025-130345-
/O.CON.KAMA.SV.W.0144.000000T0000Z-210613T0345Z/
Cimarron OK-
1013 PM CDT Sat Jun 12 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHERN CIMARRON COUNTY...
At 1012 PM CDT, a severe thunderstorm was located 9 miles east of
Black Mesa Park, or 14 miles northwest of Boise City, moving
southeast at 25 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile homes,
roofs, and outbuildings. Hail damage to vehicles is
expected.
Locations impacted include...
Boise City, Keyes, Kenton, Wheeless and Black Mesa Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3699 10210 3677 10211 3662 10300 3700 10300
TIME...MOT...LOC 0312Z 327DEG 20KT 3686 10272
HAIL...1.25IN
WIND...70MPH
$$
TLH575
WWUS54 KAMA 130324
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1024 PM CDT Sat Jun 12 2021
OKC025-130345-
/O.CON.KAMA.SV.W.0144.000000T0000Z-210613T0345Z/
Cimarron OK-
1024 PM CDT Sat Jun 12 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHERN CIMARRON COUNTY...
At 1024 PM CDT, a severe thunderstorm was located 4 miles northwest
of Boise City, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Boise City, Keyes, Kenton, Wheeless and Black Mesa Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3699 10210 3677 10211 3662 10300 3700 10300
TIME...MOT...LOC 0324Z 323DEG 27KT 3676 10257
HAIL...1.00IN
WIND...60MPH
$$
TLHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 6:29 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 12, 6:29 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 629 PM CDT Sat Jun 12 2021 .AVIATION... There is still some uncertainty about the potential for some thunderstorms to make it into the Oklahoma and Texas Panhandle from New Mexico. Main timing will be from about 02Z for KDHT, 04Z for KGUY, and 06Z for KAMA if they are to be impacted. Have VCTS in the TAF as confidence is still not very high if these storms will maintain themselves or how wide spread they will be. If thunderstorms do make it into the area this could create concern for LLWS even if they are up to 5 miles away. Surface winds will be out of the east to south around 5 to 15 kts, without interference from outflows. CIGs should also remain above 9k ft outside of any active thunderstorm. Hoffeditz && .PREV DISCUSSION... /Issued 349 PM CDT Sat Jun 12 2021/ SHORT TERM...Tonight through Sunday Night... H5 ridge axis extends from NRN Mexico into W Texas. Two subtle ridge riding S/WVs can be seen in WV imagery in NRN NM and ERN AZ and these are forecast to cross the region through the overnight hours. The low level flow has returned to a more easterly direction behind yesterdays front which is now located near a Hereford Wichita Falls line, but will slowly lift and become more diffuse through the night allowing winds to turn more SE. Abundant low level moisture remains near and north of the boundary and Tds are in the 60s with even some low 70s. Models agree that H7 moisture advection has been occurring through the day with an H7 theta-e ridge setting up near the WRN Panhandles. MLCAPE is around 2500-3500 J/KG and the SPC RAP shows an impressive 3000-4000 MLCAPE by 01 UTC. While this seems high, it should be noted that the 12Z sounding showed observed MLCAPE of just over 4000 J/KG which might be a record for the station! Effective bulk shear is forecast to the be 30-35 tonight while the 0-3km helicity increases to 200-300 with the help of a 30 kt LLJ. This all seems to be setting the stage for a TSTM event and assoc severe chcs with discrete cells possible early in the evening possibly congealing into an MCS, HOWEVER there is one major caveat - there is a cap. While all the momentum was towards the more agressive models 18-24 hours ago, that has come to a screeching halt since then and models have reverted to extremely different solutions regarding how tonight will play out. Although the GFS remains extremely agressive (and persistent), am somewhat dubious of this solution given what appears to be convective feedback that significantly strengthens the S/WV over the WRN Panhandles before it crosses to the east. The FV3 Hi-res is one of the more agressive CAMs (GFS influence?) and SPC HREF is relatively excited as well with developing an MCS, but HRRR, NAM and others are not (HRRR not at all). SPC has expanded the SLT risk through the day and it now includes the entire WRN Panhandles (including a hatched area for wind west), but there is still significant uncertainty given huge spread in model guidance that ranges from an MCS impacting much of the area to nothing holding together vs the cap and very little or nothing happening. Current forecast is closest to the TTU WRF which is a nice compromise solution. Forecsat is showing SCT TSTMs in the west this evening (40-50% coverage) and lesser coverage in the east as things weaken (20-30%). There would be a threat for large hail and damaging wind and and a very low tornado potential in this case. If the most aggressive CAMs verify, a significant MCS would provide even higher wind and heavy rainfall threat which is why SPC is also highlighting a significant wind threat (hatched area) in the SWODY1. H5 ridge builds north towards the Four Corners with mid level flow becoming more NNW on Sunday. This flow regime does not favor NM mountain convection crossing the border, but CAPE remains very high and wind shear is sufficient that we can not rule out influence from mountain generated storms further north than normal. S/WVs riding this ridge also could cause cap to break allowing isolated storms to form locally. Without presence of a boundary to provide low level forcing, POPs have been limited to SLT CHC tomorrow and tomorrow night but are above the NBM forecast POPs which are less than 15 across the board. Even though we are not seeing heat advisory level temps or heat index, we have received word regarding heat related issues occurring in the Canyon (heat index near 102 there). These dewpoints are extremely high for the area and it is apparent, we are not used to it. Gittinger LONG TERM (Monday through Friday)... Overall, pretty quiet forecast in the extended. Seasonable temperatures are forecast with mostly dry conditions. Friday is our next best shot at seeing rainfall. High temperatures will be mostly in the 90s next week with a few locations flirting around 100 degrees. On Monday, the H5 high will be centered over the Four Corners region, and will sit over in this general area for several days before eventually flattening out by the end of the work week. This will result in a northwest flow pattern aloft. This pattern is pretty typical for summer time convection here in the Panhandles, and there will be a chance for thunderstorms to come off the higher terrain to the west. There is also a chance for a cold front to makes its way into the region, but models differ a lot on the southward progression. The GFS is pretty aggressive bringing it all the way into the Panhandles. If this comes to fruition, we will have small perturbations within the northwest flow which may interact with the cold front. This could result in widespread rainfall. However, the GFS seems to be the outlier here with several other models holding the front up in Kansas. We will have to watch how this trends going forward. Otherwise, the long term is pretty quiet with lots of sunshine and relatively light winds speeds. Guerrero && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 36/11
Hazardous weather outlook, Jun 12, 2:39 PM CDT, 6 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 239 PM CDT Sat Jun 12 2021 OKZ001>003-TXZ001>020-317-130745- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 239 PM CDT Sat Jun 12 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms are possible starting late this afternoon and going through tonight. If storms manage to make it to the Panhandles, they will likely be severe with wind, hail, and heavy rain being the main hazards. The western Panhandles are favored for severe weather this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will again be possible Friday night. Its too early to say with much confidence the chances for severe weather at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 12, 9:24 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Amarillo TX
924 PM CDT Sat Jun 12 2021
OKZ001-130300-
Cimarron OK-
924 PM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CIMARRON COUNTY
UNTIL 1000 PM CDT...
At 924 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Campo to 12 miles southeast of
Kim. Movement was south at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Black Mesa Park and Kenton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3700 10276 3699 10271 3700 10242 3677 10234
3672 10300 3700 10300
TIME...MOT...LOC 0224Z 354DEG 24KT 3706 10272 3710 10322
TLHThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 9:24 PM CDT | Special Weather Statement | AMA | Cimarron | 36 min |
| Jun 12, 10:32 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 58 min |
| Jun 12, 10:45 PM CDT | Special Weather Statement | AMA | Cimarron | 45 min |
| Jun 12, 11:01 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 74 min |
| Jun 12, 11:53 PM CDT | Special Weather Statement | AMA | Texas | 52 min |
| Jun 13, 2:33 AM CDT | Special Weather Statement | AMA | Beaver | 27 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.